Hello and I apologize in advance for the length of this 1st post. :)
I am in serious need of getting the right medical help to regain my life. I am a 27yr old male that has been battling stomach & other problems that have become increasingly worse over the past four years. My symptoms began in college with a burning sensation in upper abdomen and almost constant lightheaded/dizziness. It got to the point to where I would vomit almost every morning upon waking (which I attributed to drinking), and finally got so bad I decided to seek medical help. I went to an ENT for dizziness where they found my throat was inflammed most likely from GERD. My family physician ordered an upper GI Xray for me which revealed a bacterial duodenal ulcer. I was prescribed Prevpac for 2 weeks, ongoing nexium, and instructed to visit a GI doc for follow up.
One month later, GI doc had me do upper endoscopy. Found no duodenal ulcer, only small hiatal hernia, dilated bile duct, Z-line slightly off, and tested positive for Barrett's Esophagus. He then ordered me to have annual Upper Endoscopies to watch the Barrett's. The next year, I tested negative for Barrett's, hiatal hernia looked better, and no ulcers. (Keep in mind I am still in pain during this time). Finally last year, the upper GI pain began to worsen to an all time high just in time for the exam. Again, Upper Endoscopy showed no abnormalties. My nexium was increased to twice daily, and the GI doc wanted to do other tests.
I proceeded to have countless bloodwork done (all in normal limits), 24hr urine anaylsis, stool testing for everything imaginable, Abdominal CT scan, and another upper GI Xray which all came back normal. Tried Gluten-free, lactose-free, low oxilate diets - nothing dietary has any effect. This is where I really began to lose hope. 2 Weeks after my Upper GI last year, halfway through dinner the pain got as intense as it every had. I instantly got the worst headache/dizziness ever experienced. Felt the need to go to bathroom, where I had severe loose bowel movement and began to vomit. As I looked, I noticed that I had large amounts of red blood in both stool and vomit. Went to ER, gave samples, got stabalized, told to see GI doc immediately.
Went back to GI and was admitted to hospital 2 days later for Upper Endoscopy & Colonoscopy. Everything was red and inflammed, but again everything unremarkable. No cancer, polyps, etc. He tried several different drugs after this, none which worked. I asked to perform a capsule endoscopy which he insisted was pointless, but did anyways. Found 4 small ulcers in my small intestine that could be possible mild crohn's, but said this could not be the cause of all my pain. He started me on mesalamine, which has helped slightly - but no where near comfortable. I could tell he began to run out of ideas as he attributed it to stress.
I went to see a new GI doc for 2nd opinion which wanted to repeat capsule endoscopy. More than 10 small ulcerations found throughout duodedum into small intestine that he said was "text book" crohn's disease. Increased mesalamine and started me on Donnotal. Donnotal helped calm my stomach down a bit, but really bad dizziness with it. Took for a few months, and discontinued. Returned for follow up appt. and explained sypmtoms worsening, started me an Entocort (Cortisteriods). Took for 4 days and felt like I was going to die. Could not continue and have struggled badly with this since.
Lastly, just finished up a "Double Balloon Enteroscopy" last week b/c GI doc. that was the only way to prove if it is crohn's or not. Test showed no sign of crohn's disease, and still awaiting the biopsy results of my small bowel. Since the test, I have had probably the most difficult week of my life. Not really sure what to do, or where to go. I can basically do nothing active, eat next-to-nothing, and fight the pain best I can to get thru work each day.
Can someone please help?
Recognize the risks associated with Crohn’s disease.
Did you know that one in six US adults has high cholesterol?
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?